Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What causes stiff fingers of right hand?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1997
Answered : 1619 Questions
Question
The fingers on my right hand lock a bit at the knuckles.I am 71.
Posted Wed, 6 Aug 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Mukesh Chugh 1 hour later
Brief Answer:
Trigger finger may be the cause of locking

Detailed Answer:
Hello
Thanks for posting
I have gone through your query carefully and the common cause of locking is Trigger finger that is wear and tear of tendons leading to knot formation at knuckle. This knot formation leads to restriction of normal smooth movement of finger joints. The other causes are arthritis; it could be the degenerative osteoarthritis or Gout.
My suggestion for you would be-
1. You may send the x-ray picture of your hand, If possible along with blood report of serum uric acid.
2. Take hot water fomentation, regular finger exercises along with over the counter available pain killer like Ibuprofen.
3. In resistant cases local steroid injection may be given.

Hope this helps and I shall be glad to answer any further query.
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor